MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD 22 SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD 22 SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 09H59-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported their finger was punctured while cleaning the cell dyn emerald 22 open tube analyzer.The customer stated the instrument was in the aspiration position and splashed a few drops of blood from the last sample being processed.The customer decided to clean the analyzer but mistakenly pressed the aspiration button on the instrument causing the aspiration needle to come out and puncture the customer¿s finger.The customer indicates that they were wearing gloves and the needle punctured through the gloves and injured their finger.The customer followed their internal protocol and started taking retroviral medication (acriptega).No further medical treatment or harm to the user was reported.No further impact to patient management reported.
 
Event or Problem Description
The customer reported their finger was punctured while cleaning the cell dyn emerald 22 open tube analyzer.The customer stated the instrument was in the aspiration position and splashed a few drops of blood from the last sample being processed.The customer decided to clean the analyzer but mistakenly pressed the aspiration button on the instrument causing the aspiration needle to come out and puncture the customer¿s finger.The customer indicates that they were wearing gloves and the needle punctured through the gloves and injured their finger.The customer followed their internal protocol and started taking retroviral medication (acriptega).No further medical treatment or harm to the user was reported.No further impact to patient management reported.Updated on 16nov2023, to clarify that blood did not splash the customer but the instrument, which is why the customer decided to clean the instrument after she was done processing all samples.
 
Additional Manufacturer Narrative
B5 - describe event or problem: on 16nov2023, added information to clarify that blood did not splash the customer but the instrument, which is why the customer decided to clean the instrument after she was done processing all samples.The customer reported that while running samples, a few drops of blood splashed onto their cell-dyn emerald 22 (list number 09h59-01) instrument.After sample processing was completed, the customer decided the clean the instrument, and pressed the aspiration button by mistake.The aspiration needle came out and punctured his/her finger.The customer was wearing gloves and the needle went through the glove and injured his/her finger.Return testing was not performed as returns were not available.Increased complaint activity was not identified for the complaint issue.A review of ticket trending did not identify any related trends.A review of device history records did not identify any non-conformances or deviations related to the complaint issue.Labeling was reviewed and adequately addresses the issue under review.Use error contributed to this event as the customer pressed the aspiration button by mistake when cleaning the instrument while it was in dif mode.Based on the investigation, cell dyn emerald 22 (list number 09h59-01), serial number (b)(6) is performing as intended, no systemic issue or product deficiency was identified.

Brand Name
CELL-DYN EMERALD 22 SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden N39 E-932
GM   N39 E932
6122582960
MDR Report Key17952500
Report Number2919069-2023-00040
Device Sequence Number6565122
Product Code GKZ
UDI-Device Identifier00380740020286
UDI-Public00380740020286
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K110381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09H59-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown